Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 62, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 2, 2013, 1:24 PM MDT for Los Alamos County, Sandoval County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2013, 1:24 PM MDT (19:24 UTC)
- Expired
- Aug 2, 2013, 3:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Los Alamos County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 76 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741
WGUS55 KABQ 021924
FFWABQ
NMC028-043-022130-
/O.NEW.KABQ.FF.W.0062.130802T1924Z-130802T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
124 PM MDT FRI AUG 2 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 330 PM MDT
* AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER EAST CENTRAL SANDOVAL
COUNTY...OR ABOUT 12 MILES SOUTHWEST OF LOS ALAMOS. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT
LIMITED TO BANDELIER NATIONAL MONUMENT...FRIJOLES CANYON...COCHITI
CANYON...PERALTA CANYON...HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO
LAS CONCHAS CAMPGROUND AND DOME WILDERNESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE SOUTHERN PORTIONS OF
THE LAS CONCHAS FIRE BURN AREA.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE.
&&
LAT...LON 3577 10659 3586 10650 3585 10629 3576 10627
3567 10632 3566 10657
$$3 follow-up statements
856
WGUS75 KABQ 022005
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT FRI AUG 2 2013
NMC028-043-022130-
/O.CON.KABQ.FF.W.0062.000000T0000Z-130802T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-
205 PM MDT FRI AUG 2 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR EAST
CENTRAL SANDOVAL AND SOUTHWESTERN LOS ALAMOS COUNTIES...
AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER EAST CENTRAL
SANDOVAL COUNTY...OR ABOUT 15 MILES SOUTHWEST OF LOS ALAMOS. THE
STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
RURAL EAST CENTRAL SANDOVAL COUNTY...
SOUTHERN PORTIONS OF THE LAS CONCHAS BURN SCAR AREA...
RURAL SOUTHWESTERN LOS ALAMOS COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY...AND CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.
&&
LAT...LON 3577 10659 3586 10650 3585 10629 3576 10627
3567 10632 3566 10657
$$350
WGUS75 KABQ 022042
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT FRI AUG 2 2013
NMC028-043-022130-
/O.CON.KABQ.FF.W.0062.000000T0000Z-130802T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-
242 PM MDT FRI AUG 2 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR EAST
CENTRAL SANDOVAL AND SOUTHWESTERN LOS ALAMOS COUNTIES...
AT 236 PM MDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED
OVER EAST CENTRAL SANDOVAL COUNTY...OR ABOUT 11 MILES SOUTHWEST OF
LOS ALAMOS. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY
STATIONARY.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN LOS ALAMOS COUNTY...
RURAL EAST CENTRAL SANDOVAL COUNTY...
SOUTHERN PORTIONS OF THE LAS CONCHAS BURN SCAR AREA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE SOUTHERN PORTIONS OF
THE LAS CONCHAS FIRE BURN AREA.
TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY...AND CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.
&&
LAT...LON 3577 10659 3586 10650 3585 10629 3576 10627
3567 10632 3566 10657
$$689
WGUS75 KABQ 022124
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 PM MDT FRI AUG 2 2013
NMC028-043-022134-
/O.EXP.KABQ.FF.W.0062.000000T0000Z-130802T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-
324 PM MDT FRI AUG 2 2013
...FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MDT FOR EAST CENTRAL
SANDOVAL AND SOUTHWESTERN LOS ALAMOS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3577 10659 3586 10650 3585 10629 3576 10627
3567 10632 3566 10657
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 11:35 AM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 2, 11:35 AM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1135 AM MDT FRI AUG 2 2013 .AVIATION... 18Z TAF CYCLE SHOWERS AND THUNDERSTORMS WILL IMPACT MAINLY CENTRAL AND WESTERN NEW MEXICO AND MOVE TO THE NORTHEAST. BEST CHANCES FOR LOCAL IMPACTS EXPECTED AT KGUP...KLVS...AND KABQ... THOUGH STORMS COULD IMPACT ALL SITES BUT KROW. GUSTY AND ERRATIC WINDS FROM THE STRONGER THUNDERSTORMS WILL BE POSSIBLE BUT UNLIKELY TO IMPACT ANY TERMINAL. VFR CONDITIONS WILL PERSIST... THOUGH AN OCCASIONAL MVFR CEILING AND VIS REDUCTION DUE TO THUNDERSTORM ACTIVITY IS POSSIBLE. SOME MOUNTAIN OBSCURATION ARE EXPECTED AS CLOUD BASES LOWER WITH PRECIPITATION. 24 && .PREV DISCUSSION...330 AM MDT FRI AUG 2 2013... COPIOUS LOW AND MID LEVEL MONSOON MOISTURE IN PLACE FOR AN ACTIVE THUNDERSTORM DAY AHEAD. MAIN CAVEATS TO OVERCOME REMAIN CLOUD COVER AND MID-LEVEL ISOTHERMAL LAYER JUST ABOVE MOUNTAIN TOP LEVEL. AREAS FAVORED WILL BE THOSE JUST UPSTREAM OF SPOTS THAT RECEIVE SEVERAL HOURS OF SUNSHINE. THETA-E RIDGE FROM NAM12 INDICATING THAT MOST ACTIVITY WILL RUN FROM SW TO NORTHEAST WITH ISOLATED STORMS ELSEWHERE. WEAKER STEERING FLOW WILL INCREASE THREAT FOR LOCALIZED HEAVY RAIN AMOUNTS. ABUNDANT MID-LEVEL CLOUDS WILL LIMIT THE THREAT FOR WIDESPREAD FLASH FLOODING AND HELD OFF ON A FFW AFTER HEMMING AND HAWING FOR QUITE SOMETIME. ALSO...NAM AND GFS 500MB TEMPERATURES THIS AFTERNOON ARE RATHER WARM...AROUND -4.5C TO -5C...NOT THE BEST TEMP PROFILE FOR A COOLER THAN AVERAGE SURFACE HEATING DAY. DRIER AIR FROM WEST TX AND SE NM WORKS UP INTO SOUTHEAST PORTION OF THE FORECAST AREA SATURDAY...LIMITING STORM COVERAGE SOMEWHAT. MOST OF THE ACTION IS EXPECTED FROM THE WRN MOUNTAINS NORTH TO THE NW PLATEAU AND EAST OVER THE NRN MOUNTAINS AND NE PLAINS...WHERE A BACKDOOR BOUNDARY SLIDES SOUTH FROM SE COLORADO THIS EVENING. SLIGHTLY WARMER TEMPERATURES AND MORE SUNSHINE WILL COMBINE WITH THE ABOVE MENTIONED BACKDOOR FRONT TO LEAD TO AN UPTICK IN THUNDERSTORM COVERAGE OVER THE MTNS...CENTRAL HIGHLANDS AND NE HIGHLANDS AND PLAINS. MODELS REMAIN IN GOOD AGREEMENT FOR EARLY NEXT WEEK. UNSEASONABLY STRONG UPPER LEVEL CLOSED LOW OFF THE CENTRAL CALIFORNIA COAST WILL BEGIN TO MOVE EWD...FORCING THE UPPER LEVEL HIGH OVER WEST TX EWD TUESDAY AND WEDNESDAY...ALLOWING DEEP MONSOON MOISTURE TO STREAM NORTHWARD THROUGH THE STATE AROUND MIDWEEK. 33 .FIRE WEATHER... VERY LITTLE CHANGE EXPECTED THROUGH THE WEEKEND WITH THE UPPER HIGH OVER WEST CENTRAL TEXAS THE DOMINANT SYNOPTIC WEATHER FEATURE. A WEAK MONSOONAL MOISTURE PLUME OVER ARIZONA AND WESTERN MEXICO WILL CONTINUE TO ROTATE AROUND THE UPPER HIGH CIRCULATION INTO WESTERN AND NORTHERN NEW MEXICO AND BRING DAILY ROUNDS OF SCATTERED WETTING SHOWERS AND THUNDERSTORMS. HUMIDITY RECOVERIES WILL CONTINUE TO BE GOOD TO EXCELLENT EXCEPT FOR SPOTTY FAIR RECOVERIES NORTHWEST AND EAST CENTRAL. TEMPERATURES ARE GENERALLY EXPECTED TO TREND UP SLIGHTLY GOING INTO THE WEEKEND...ESPECIALLY CENTRAL AND WEST...AS THE UPPER HIGH STRENGTHENS SOMEWHAT OVER THE AREA. A MIXED-BAG OF VENT RATES WILL CONTINUE WITH SURFACE HEATING LIMITED BY CLOUDS AND RAIN. SOME POOR VENT RATES ARE FORECAST...MAINLY WEST. LOOKING INTO NEXT WEEK...THE UPPER HIGH IS FORECAST TO SHIFT BACK TO THE EAST TO NEAR THE TX/LA STATE LINE BY TUESDAY. THIS PATTERN WOULD LIKELY OPEN THE DOOR TO A MORE ROBUST MONSOONAL MOISTURE PLUME... ESPECIALLY GIVEN THE TROUGH FORECAST JUST OFFSHORE OF CALIFORNIA... AND LEAD TO A COOLING/WETTING TREND GOING INTO MID WEEK. MODERATE CONFIDENCE ON THAT PATTERN DEVELOPING GIVEN SOME GOOD MEDIUM RANGE MODEL AGREEMENT AT 144HRS. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 2, 4:37 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 437 AM MDT FRI AUG 2 2013 NMZ501>540-031130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 437 AM MDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN A SWATH FROM THE SOUTHWEST MOUNTAINS NORTHEASTWARD TO THE NORTHEAST HIGHLANDS AND PLAINS. ISOLATED THUNDERSTORMS ARE EXPECTED ELSEWHERE. SLOW STEERING LEVEL FLOW WILL ALLOW FOR LOCALIZED HEAVY RAIN AND THE POSSIBILITY OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. THUNDERSTORM COVERAGE WILL TREND DOWN SLIGHTLY SATURDAY BEFORE INCREASING SUNDAY AS A BACKDOOR FRONT PUSHES IN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:28 PM MDT | Special Weather Statement | ABQ | Valencia | 32 min |
| Aug 1, 7:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 45 min |
| Aug 1, 7:15 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 90 min |
| Aug 1, 7:31 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Sandoval, Valencia | 89 min |
| Aug 2, 1:43 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 62 min |
| Aug 2, 1:46 PM MDT | Special Weather Statement | ABQ | Socorro | 29 min |
| Aug 2, 1:48 PM MDT | Areal Flood Advisory | ABQ | Socorro | 117 min |
| Aug 2, 1:55 PM MDT | Flash Flood Warning | ABQ | Sandoval | 95 min |
| Aug 2, 2:29 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Aug 2, 3:10 PM MDT | Special Weather Statement | ABQ | Sandoval | 35 min |
| Aug 2, 3:21 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 114 min |
| Aug 2, 3:23 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 112 min |
| Aug 2, 3:29 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 2, 3:38 PM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 2, 4:21 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 114 min |
| Aug 2, 4:25 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 2, 5:24 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.